MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 1 S/A CTXB; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB371
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot pmk202, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2020; and a suture was used.During the procedure, the suture broke when tying off.Another like device was used to complete the procedure.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 08/17/2020.Additional h3 investigation summary: it was received for analysis two empty opened folder and two needle-sutures pieces of product code zb371, lot pmk202.During visual inspection of the samples, the swage and attachment area were noted to be as expected; however, marks on the body needles that appears to be by surgical instrument were observed.The suture pieces were examined, and the ends isn't broken, it's cut appears to be by use of a surgical instrument.Due to the condition of the samples the functional test can¿t be performed.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the samples condition, it could not be determined what may have caused the reported incident.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.It was reported that 1 suture broke during the procedure.Two empty opened folder and two needle-sutures pieces of product code zb371, lot pmk2022 were returned for analysis.How many sutures broke during this procedure? why were 2 sutures returned? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 36IN 1 S/A CTXB
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10272163
Report Number2210968-2020-05277
Device Sequence Number16349937
Product Code NEW
UDI-Device Identifier10705031062078
UDI-Public10705031062078
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberZB371
Device Catalogue NumberZB371
Device Lot NumberPMK202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer08/03/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date08/17/2020
Patient Sequence Number1